| Model Number |
24703 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the balloon ruptured.A sterling balloon catheter 3.5mm x 150mm, 90cm was selected for use to treat peripheral arterial disease.The target lesion contained 50 percent stenosis.The physician inserted the catheter, and upon treatment of the area the balloon ruptured with a single inflation.It was unknown what the pressure or duration of inflation the balloon was when the rupture occurred.A lasso snare was used to remove balloon fragments successfully.There were no fragments left inside the patient, and the procedure was completed with another balloon without sequalae.
Additional Manufacturer Narrative
Device evaluation by manufacturer: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon was separated 92.2 cm from the hub, and the balloon was pulled over the tip.The guidewire lumen was also separated 78.5 cm from the hub.Microscopic and further inspection of the remainder of the device presented no other damage or irregularities.Product analysis revealed damage to the balloon that confirms the issues reported from the field.
Event or Problem Description